Will this dimple/wrinkle ever go away? (Photo)

Hi, I'm 26 years old about 8 months ago I received juvederm or restylne I forgot which one in my laugh lines. Everything was great until about 1 month ago I started to notice my laugh lines were uneven, the right one is a little deeper and I have this dimple that I never had. My question is will it go away on its own? I've been doing face exercises and different things but I would prefer not to get any more injections if possible. What is your suggestion? Please help. Thank you.

Doctor Answers 5

Dimple after filler treatment

Without seeing photos prior to treatment for comparison, it is difficult to say if this is due to treatment. In my experience, the longevity of fillers in the laugh lines goes well beyond 8 months, though at 8 months a good amount of it has likely been broken down. The simple answer is that if it is somehow due to the filler (unlikely if you just noticed it), it should go away on its own. My opinion is that this is less likely due to filler, and could be addressed with more filler. I will tell you that lower portion of the laugh lines (near the corner of the mouth) tends to be more difficult to correct since there is more muscular pull on this area. Hope this helps. 

Fort Lauderdale Facial Plastic Surgeon
4.9 out of 5 stars 65 reviews

Will this dimple/wrinkle ever go away? (Photo)

Slight asymmetries are the norm. But if you desire a slight correction I would use the Nova Lift threads to even out the lines. Fee $1,000+ 

Asymmetric crease in NLF 8 months after filler

I don't think that this is caused by the filler this far out. At this point, most of the filler is gone. Most people are asymmetric and it only gets noticed when patients are paying more attention to their face than had previously. It is not always possible to make the NLF symmetric but placing more filler on the deeper side can make things more even. The only way to improve the NLF is with filler. A long term solution would be Bellafill, which has been shown to last at least 5 years and is most likely permanent.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews


Thank you for sharing your case and photos.  Juvederm and Restylane are hyaluronic acid fillers that typically last for up to 6 months.  Since it is 8 months from your treatment, your body has probably broken down the product.  You are likely due for another treatment.  Good luck!

Samuel Baharestani, MD
Long Island Oculoplastic Surgeon
4.8 out of 5 stars 21 reviews

8 months after filler

Now that you are 8 months out, it is likely that the filler has resorbed already. I doubt the filler caused this issue. Perhaps you did not notice it before the filler?

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.